Connect with others who understand.

sign up log in
About MyEpilepsyTeam

Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Anyone Got Pregnant While Taking Medications? Did It Affect Your Child?

Anyone Got Pregnant While Taking Medications? Did It Affect Your Child?

Pregnacy

A MyEpilepsyTeam Member said:

Rowan there are many AEDs that will never affect your child- just
ask your Dr.- don't listen to others fears, they are ungrounded. I am
an expert in this field-read my story- because these drugs were not
around when I had kids. There many drugs now that would have no
affect on a fetus. Educate yourself by reading medical reports to ease
your mind and go forward. Please don't deprive yourself of beautiful
child by needlessly worry- assure yourself by talking with your doctor
bout this; the one who knows you best.

posted over 4 years ago
A MyEpilepsyTeam Member said:

I was on Clobazam when I had my daughter & there was no problems plus had surgery 2 months before getting pregnant. I'm allergic to other medications. But now I'm also on Keppra & Epival & they say Epival can cause healthy problems to your child & you can be at very high risk.

posted over 3 years ago
A MyEpilepsyTeam Member said:

I was on Keppra and Lamictal. Our baby boy was born healthy without any complications. I was also able to breastfeed.

posted over 3 years ago
A MyEpilepsyTeam Member said:

I was pregnant with my youngest daughter my third child when I started having seizures, and I was put on Dilantin and carbamazapine, and I had three more pregnancies, my three sons were also born while I was on anti seizure meds. I talked to my Dr each time I got pregnant about my meds and the safety of my baby. I had six children and I had four children while having children and on anti seizure meds and my children have not had any side effects from them.

posted over 3 years ago
A MyEpilepsyTeam Member said:

The main drug to worry about is Depakote / valproic acid. They DO cause birth defects and doctors usually ask their female patients to use 2 kinds of birth control when they are on those.

posted over 4 years ago
Already a Member? Log in